I have started to notice blurred vision, chest pains, feel less coordinated along with anxiety & memory loss. On the plus side my mood has been very stable. I never stopped to think this could all be caused by my medication. In the past I was on lithium it just made me a zombie and very out of whack. Can anyone recommend a different medication for bi-polar, that helps stabilize your mood as well as lamictal without all the negative side affects? I do plan to contact my doctor today after reading about side affects that you need to address. Thanks in advance for any feedback!
I'm also taking 300mg of Lamotrigine (generic form of Lamictal) per day. I've been taking it for almost two years. I experienced very similar problems, and I made an appointment with my prescribing physician (psychiatrist.) We lowered my dosage to 225mg/day, & then to 150mg/day, but then I was seeing no results at all.
Gradually, we went back up until I was taking 300mg/day again.
Over time, I noticed that most pharmacies in my area carry the generic form made by a company named Teva. They (Teva brand) don't work as well for me, personally, versus a generic made by a company called Cadista. (CVS is the only pharmacy that carries the Cadista brand on a regular basis in my area.) Walgreen's, WalMart, Rite-Aid, Winn-Dixie, and the smaller pharmacies all carry the Teva brand.
The Teva brand is a blueish color and shaped like a diamond.
The Cadista brand is just a round white tablet.
I've been told that "all generics are the same" by many people. (Usually, the ones that have said that worked in a pharmacy.)
My doctor said that not all generics are created equally, and I've also read the same.
For me, it was just a matter of finding the generic brand that worked for me. It was very annoying--I won't lie, but in the end, that's the only change that I made (after going back to 300mg/day.)
Best of luck to you, and I hope you feel better soon!
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Jul 2010 • 4 answers
Updated 10 May 2013 • 2 answers
Updated 30 Aug 2014 • 1 answer
Updated 25 Feb 2016 • 2 answers
Updated 8 Aug 2017 • 2 answers